×

zbMATH — the first resource for mathematics

Covariances of symmetric statistics. (English) Zbl 0759.62021
The author examines the second-order structure arising when a symmetric function is evaluated over intersecting subsets of random variables. The original work of W. Hoeffding [Ann. Math. Stat. 19, 293-325 (1948; Zbl 0032.04101)] on \(U\)-statistics is updated with reference to later results. New representations and inequalities are presented for covariances and applied to \(U\)-statistics.

MSC:
62G99 Nonparametric inference
62J10 Analysis of variance and covariance (ANOVA)
60E15 Inequalities; stochastic orderings
62H05 Characterization and structure theory for multivariate probability distributions; copulas
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bhargava, R.P, A property of the jackknife estimation of the variance when more than one observation is omitted, Sankhyā ser. A, 45, 112-119, (1983) · Zbl 0537.62055
[2] Dynkin, E.B; Mandelbaum, A, Symmetric statistics, Poisson point processes, and multiple Wiener integrals, Ann. statist., 11, 739-745, (1983) · Zbl 0518.60050
[3] Efron, B; Stein, C, The jackknife estimate of variance, Ann. statist., 9, 586-596, (1981) · Zbl 0481.62035
[4] Gregory, G.G, Large sample theory for U-statistics and tests of fit, Ann. statist., 5, 110-123, (1977) · Zbl 0371.62033
[5] Hájek, J, Asymptotic normality of simple linear rank statistics under alternatives, Ann. math. statist., 39, 325-346, (1968) · Zbl 0187.16401
[6] Halmos, P.R, The theory of unbiased estimation, Ann. math. statist., 17, 34-43, (1946) · Zbl 0063.01891
[7] Hoeffding, W, A class of statistics with asymptotically normal distribution, Ann. math. statist., 19, 293-325, (1948) · Zbl 0032.04101
[8] Hoeffding, W, The strong law of large numbers for U-statistics, () · Zbl 0211.50401
[9] Karlin, S; Rinott, Y, Applications of ANOVA tpe decompositions for comparisons of conditional variance statistics including jackknife estimates, Ann. statist., 10, 485-501, (1982) · Zbl 0491.62036
[10] Mandelbaum, A; Taqqu, M.S, Invariance principle for symmetric statistics, Ann. statist., 12, 483-496, (1984) · Zbl 0547.60039
[11] Rubin, H; Vitale, R.A, Asymptotic distribution of symmetric statistics, Ann. statist., 8, 165-170, (1980) · Zbl 0422.62016
[12] Serfling, R.J, ()
[13] Steele, J.M, An efron-Stein inequality for nonsymmetric statistics, Ann. statist., 14, 753-758, (1986) · Zbl 0604.62017
[14] Takemura, A, Tensor analysis of ANOVA decomposition, J. amer. statist. assoc., 78, 894-900, (1983) · Zbl 0535.62061
[15] Vitale, R.A, Asymptotic area and perimeter of sums of random convex sets, ()
[16] Vitale, R.A, An expansion for symmetric statistics and the efron-Stein inequality, (), 112-114, Hayward, CA
[17] Vitale, R.A, (), Technical Report
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.